Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 36, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 4, 2001, 9:52 AM CDT for Cooke County, Grayson County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 4, 2001, 9:52 AM CDT (14:52 UTC)
- Expired
- Sep 4, 2001, 11:45 AM CDT
- In force
- 113 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cooke County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 135 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 041452
FFWFTW
FFWFTW
TXC097-181-041645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
952 AM CDT TUE SEP 4 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COOKE COUNTY IN NORTH CENTRAL TEXAS
GRAYSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1145 AM CDT
* AT 949 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN 14 MILES NORTHWEST OF WHITESBORO. THE THUNDERSTORM PRODUCING
THE RAIN IS NEARLY STATIONARY ACROSS THE NORTHEAST CORNER OF COOKE
COUNTY AND THE NORTHWEST CORNER OF GRAYSON.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3365 9708 3365 9683 3386 9683 3390 9695
3384 9707What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 8:05 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 4, 8:05 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 805 AM CDT TUE SEP 4 2001 QUICK UPDATE TO INCREASE POPS AROUND METRO ZONES AND SE WHERE PRECIP HAS EXPANDED QUITE A BIT THIS MORNING. LOWERED TEMPS A BIT IN THOSE ZONES AS WELL. REST LEFT ALONE ATTM. 80 557 AM AVIATION DISCUSSION... SURFACE LOW VCNTY OF DFW AIRPORTS THIS MORNING WITH CONVECTION DEVELOPING NEAR THE CORE CENTER. EXPECT OCCASIONAL MVFR CIG/VSBYS WITH CONVECTION...OTHERWISE VFR CIGS. LIGHT CIRCULATION AROUND LOW WILL RESULT IN MAINLY A NORTHEAST WIND DIRECTION. ..48.. EARLY MORNING PUBLIC DISCUSSION... SOMEWHAT FAVORABLE PATTERN FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTH TEXAS THROUGH MID WEEK AS WEAKNESS IN THE UPPER RIDGE REMAINS OVER THE AREA AND CYCLONIC FLOW CONTINUES IN THE LOW LEVELS. MID LEVEL LAPSE RATES HAVE INCREASED IN THE PAST 24 HOURS WITH COOL AIR ADVECTION ALOFT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN TODAY...ESPECIALLY DURING THE AFTERNOON/EVENING. SIMILAR PATTER WILL CONTINUE ON WEDNESDAY WITH ANOTHER ROUND OF THUNDERSTORMS. DEEPENING MOISTURE WILL KEEP EXTENSIVE CLOUD COVER AROUND FOR MUCH OF THE DAY...ESPECIALLY ACROSS THE CENTRAL AND EAST. MOSTLY CLOUDY SKIES WILL REMAIN THROUGH WEDNESDAY. THE EXTENSIVE CLOUD COVER WILL HELP KEEP AFTERNOON TEMPERATURES BELOW 90. OVERNIGHT LOWS WILL REMAIN IN THE UPPER 60S TO LOWER 70S. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EXTENDED PERIODS AS THE UPPER HIGH CONTINUES TO PUSH TOWARD THE WEST COAST AND A FAIRLY STRONG SHORT WAVE APPROACHES FROM THE NORTHWEST. STILL APPEARS THE BEST CHANCE FOR RAIN WILL COME ON SATURDAY WHEN COLD FRONT WILL MOVE ACROSS THE REGION. THE SHORT WAVE IS FORECAST TO LIFT RAPIDLY NORTHWARD WHICH WILL DECREASE RAIN CHANCES BY EARLY NEXT WEEK. FCSTID = 79 DFW 85 73 85 72 / 50 40 40 30 ACT 86 72 87 72 / 60 50 40 30 .FWD...NONE.
In the hours before
Special weather statement, Sep 4, 5:00 AM CDT, 4 hours 52 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT TUE SEP 4 2001 SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS TODAY AND TONIGHT. DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS OF RAIN ARE POSSIBLE WITH ANY OF THESE STORMS. REMEMBER THAT LIGHTNING CAN STRIKE OVER 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALTHOUGH NO WIDE SPREAD SEVERE THUNDERSTORMS ARE EXPECTED...A FEW STORMS COULD BRIEFLY BECOME SEVERE...MAINLY LATE THIS AFTERNOON AND THIS EVENING. DAMAGING BURSTS OF WIND AND SOME HAIL WILL BE THE MAIN THREATS... ESPECIALLY WEST OF A BOWIE...TO STEPHENVILLE LINE...WHERE MORE ABUNDANT SUNSHINE WILL HELP TO DESTABILIZE THE ATMOSPHERE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:05 AM CDT | Flash Flood Warning | FWD | Anderson, Bell, Bosque, Collin, Cooke, Coryell and 28 more | 40 min |
| Sep 4, 11:23 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Sep 4, 11:29 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Sep 4, 11:38 AM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.